I have had every severe negative side effect listed. I've been suicidal for a while now, and it's worsening. Along with other negative and strong side effects.
Juleitt: I tapered off of Paxil for months, and when I stopped - I thought I was going to die. No exaggeration.
I neeed to know what to TELL my MD (not psych) what I need to get through this ....
(have also stopped and still struggling)
I feel this med nearly destroyed me, I got to a point where I couldn't function.. I was also taking Topamax at the time.
(i was wrecked after taking the combination for 7/8 months, and have taken 4 months to taper and stop.)
I was a zombie; too much sleeping, couldn't talk properly, couldn't find words, very forgetful (memory screwed), sweating, couldn't exercise (no energy), vision problems, and the worst... I withdrew from society to the point where I stopped leaving the house except for work, bad paranoia (people following me)... etc
I begged my p-doc to get me off or find another combination.. he was concerned about suicide and said lets "up the Topamax dosage".. i never went back to him.
Found new p-doc.. better now.. off Topamax and Cymbalta.
Taking Lamotrigine (generic) and although it has its own "things" its much better. (Bipolar II, Borderline Personality Disorder, Anxiety etc)
My advice for getting off Cymbalta:
take at night.
>If you are currently taking 60, open the Cymbalta capsules and take out a few granules at a time.
I mean 10 granules a week till you get to half.
(its a real irritating thing dividing up the granules but its worth it. Just keep going, it gets easier I promise!)
>Then ask p-doc for prescription for 30's.
Again, take out a few granules (1 or 2 a day) till you get to almost none.
Then stop and if you feel withdrawals (dizzy, tingly, brain zaps).. then take 3/4 granules right there and then and less the next time.
Withdrawals were so bad for me, i took 3/4 months to taper and have now only been free of it for 2 weeks (still have tingling hands and aching muscles, and a few scary brain zaps/swishes, some nausea).
So.. I went from 60 to nothing in 3/4 months! that is NOT quick.
and anyone who advises reducing the dosage faster is very wrong! the withdrawals are EXTREME!
If you are like me.. Don't go down by half, you will not be able to function.
SO... don't do big drops at a time (ie when I say take out 10 granules a week.. I mean like 1 or 2 less per day).. big jumps are not good.
Initially i tried to go from 60 to 40 in a week and i was a wreck; vertigo (really losing balance! and feeling like I was walking on a boat), aching, flu-like symptoms, vision problems, crazy brain zapping, and ITCHING feet!!! so bad i couldn't sleep, memory completely weird .. etc) there was MUCH MORE i am happy to forget. I don't know how I kept my job! That was another thing .. I was "punchy" I mean, argumentative,.. wanting to lash out.. hit something/one.. (bad).
Note: I take meds for Bipolar II, Borderline Personality Disorder, Anxiety, PTSD, etc.
: I was (until I stopped completely) on C/T for 1 year (It seemed to help for 2/3 months but I was a zombie after 7/8 months).. perhaps if you have been on it for less you could speed up the tapering just a little..
I strongly advise anyone to get off this drug (or not start it).. its not worth it.
My best to all!
So she starts me going from 120 daily to 60. Brain zaps, increased depression, agitation, suicidal thoughts, can't concentrate (bad for a nurse!). I'm down to 30mg about every third day-when I can't stand the electrical brain zaps anymore. I think I am going to take the advice of the one who suggested taking a few of the beads out each day and continue until I run out - or go crazy!
I have found reading some of these postings, that I am NOT the only one having these same problems. I just hope I can get thru it without killing myself or my husband. I am trying to stay away from him until I can get thru this. :-( This scares the c**p out of me! Maybe I should go check in somewhere! %-)
Beware. Cymbalta may help at first but the side effects are not worth it. There are a lot of meds out there that will give the same relief without the terrible side effects. The brain zaps are the worst! :-) o.O
Thanks for a place to find some answers.
I DO NOT RECOMMEND STOPPING CYMBALTA ABRUBTLY. I AM A FIRM BELIEVER THAT IF YOU HAVE FAMILY TO SUPPORT YOU AND TO BE HONEST WITH YOU THAT EVERYONE DESERVES A CHANCE TO BE OFF MEDS. AND IF YOU CAN NOT FUNCTION W/O THEM YOUR FAMILY SHOULD BE ABLE TO TELL. EVERYONE DESERVES A CHANCE TO BE IN CONTROL OF THEIR HEALTH W/O SOME DOCTOR SAYING YOU SHOULD BE ON IT FOR THE REST OF YOUR LIFE.
WEENING IS VERY IMPORTANT!!!!!!!!!!!!! I WOULD NEVER WISH THIS CRAPPY WITHDRAWAL STAGE ON ANYONE. IT SUCKS. I JUST HOPE IT WILL BE OVER SOON. THANKS TO ALL THOSE THAT SHARED THEIR W/DRAWAL SYMPTONS - I NOW KNOW THAT I AM NOT ALONE!
take my advice above (12/22/07 ) !! slowly slowly taper.. (taking granules out!) promise... it is not easy!! I really did go through a private hell getting off.
and right now... take them again now... but less and keep tapering.. dont go off without a taper!
Ive been off for around 10 months Yahoo!! (now on lamotrogine).
I have my memory back, aggression & agitation under control, dont have to sleep every afternoon, more confident at work, etc etc etc (too many positives to list).
Joshua, find a P-doc that will listen and replace it with something else.... I can't suggest what, as i went through many different meds.
Lamotragine works for me... but it may not for you.
Best of luck, stay strong... and I really think you should show your wife (loved ones etc) these posts (print them out!!) on this website so that she / they can understand what you going through!!
try take omega3s and VitBs promise it'll help!! drink alot of water to detox.. sauna if you can (or steam baths) watch your caffeine and (if you smoke) cigarettes... i find when i smoke and have too much coffee my world tumbles.
ok, huge strongs to you! tell your wife. eat well.. keep going!
I am on 60MG and about 2-3 months ago I decided I'm going cold turkey, I mean 14 years ago I gave up drinking due to being an alchoholic, which trust me is another battle in itself, but pleased to say not a sip in all these years, so how difficult can dumping cymbalta be......????.
This was probably the biggest errors in judgement I have ever made, but like all you guys I don't want to be popping these until the end of time. I had it firmly fixed in my mind that a couple of weeks and I will be waving my arms around in victory.
I have been prescribed Diazepam for as many years yeah it can be addictive but my Doc's did not see me as being a problem as I got my repeats on time, these are 5MG and do take the edge off of a lot of problems, like insomnia, the jitters, mood swings etc.
Within the first week of cessation I was jumpy at the slightest noise, moody, hostile, weak, breathless, palpitations, and remember that's one week.
2nd week dizziness, diarrhea, vomiting, the zaps, increased weakness, out of breath after 100 yards, sweating, the list goes on, Yes I took the diazepam to compensate but when you get to six a day to stabilise, there is a big problem.
I paid a visit to the doc who simply said I'm not going to sit here and lecture you I think you fuly understand why we say don't do this, so I am back on them and stabilising I will then go through a six month reduction plan, the doc was right you been on them years what is six months going to do.
Their is no cast in stone statement that says it will take you 10 days to be clear, because everybody reactes differently, it's like losing weight the slower you lose weight the longer it stays off, the faster you lose weight the quicker you put it on.
I have never felt so c**p in all my life, that was an absolute nightmare, excuse the statement folks but I would rather belt sand my testicles than do that again. Guys I am with you I want to get of this stuff but if there is not an urgency to stop in two weeks then don't the longer you take to reduce the better you will be and then if needed you may need a small dose of something other than Cymbalta to close your nightmare.
God bless and good luck. >;) :-S ;-)
Here is what I found to be a HUGE benefit for me. I got a 30 day supply of detox and colon cleanse pills. I got them at sam's club for about 30 bucks. I stopped cymbalta cold turkey as I was beginning the detox. I am a firm believer that this has helped me experience very few side effects! Think about it.....we are tring to get this drug out of our system so detox makes sense. I have still had the brain zaps we all are familiar with but other than that I feel great!! In fact I have more energy than I have had in awhile. I do realize that cold turkey is not for everyone but I knew this was the route I needed to take. It has been about 2 weeks and I am so happy to be cymbalta free!! If the detox is the way to go...you must do the colon cleanse with it otherwise it defeats the point of detoxing if you don't get rid of it!!
brain zaps like?